Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Anchorage, AK

June 8, 2007

NWS Anchorage, AK issued this red flag warning at Jun 8, 2007, 2:50 AM AKDT. It took effect at Jun 8, 2007, 2:00 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2007, 2:50 AM AKDT (10:50 UTC)
In effect from
Jun 8, 2007, 2:00 PM AKDT
Expired
Jun 8, 2007, 8:09 PM AKDT
In force
6 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 081550
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
750 AM ADT FRI JUN 8 2007

AKZ141-090400-
/X.NEW.PAFC.FW.W.0012.070608T2200Z-070609T0600Z/
COPPER RIVER BASIN-
750 AM ADT FRI JUN 8 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER.

WHILE THE PRESSURE GRADIENT HAS RELAXED THIS MORNING OVER THE
COPPER RIVER BASIN IT IS LIKELY TO INCREASE AGAIN THIS AFTERNOON
AS A WEAK RIDGE BUILDS IN ALONG THE NORTH GULF COAST AND AN UPPER
LEVEL SHORT WAVE MOVES THROUGH THE AREA. WINDS ALONG THE COPPER
RIVER ARE EXPECTED TO INCREASE TO 25 MPH GUSTS THIS AFTERNOON
THROUGH THIS EVENING. THE RH RECOVERY WAS FAIRLY WEAK OVER THE
AREA LAST NIGHT AND WILL ALLOW RHS TO DROP INTO THE MID TO UPPER
20S THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMANENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
1 follow-up statement
000
WWAK61 PAFC 090409
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
809 PM ADT FRI JUN 8 2007


AKZ141-090515-
/X.CAN.PAFC.FW.W.0012.000000T0000Z-070609T0600Z/
COPPER RIVER BASIN-
809 PM ADT FRI JUN 8 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 7, 11:00 PM AKDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 7, 11:00 PM AKDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 AM ADT FRI JUN 8 2007

.MODEL DISCUSSION...MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON
THIS LAST RUN. THEY ARE MORE IN LINE WITH PREVIOUS SOLUTIONS FROM A
COUPLE OF DAYS AGO. STILL FAVORING THE GFS FOR STRENGTH AND
POSITIONING ON BRISTOL BAY LOW.

.ANALYSIS AND UPPER LEVELS...EAST TO SOUTHEAST FLOW CONTINUES ACROSS
THE AREA TODAY. GAP WINDS WILL CONTINUE BUT THE GRADIENT WILL SLOWLY
WEAKEN TODAY. THE LOW JUST SOUTH OF THE AK PENN WILL BE ABSORBED INTO
THE LOW MOVING UP FROM THE NORTH PACIFIC. THE TROUGH THAT ROTATED
INLAND THU WILL MOVE OFF THE Y-K DELTA COAST AND BROADEN OVER BRISTOL
BAY BEFORE WEAKENING SAT NIGHT AND MOVING INLAND AGAIN. COLD AIR
ALOFT IN THE WEST UNDER THIS UPPER LEVEL TROUGH WILL LEAD TO ENHANCED
INSTABILITY ALONG THE COAST TONIGHT AND SATURDAY.

.SHORT TERM FORECAST...
WINDS WILL DIMINISH IN INTENSITY TODAY ACROSS SOUTHCENTRAL BUT IT
WILL REMAIN FAIRLY GUSTY THROUGH THE GAP AREAS. HOWEVER THERE IS LESS
UPPER LEVEL SUPPORT AS THE GRADIENT WEAKENS. RAIN WILL CONTINUE ALONG
THE GULF COAST THROUGH SAT MORNING WITH EASTERLY FLOW AROUND THE
NORTH PACIFIC LOW.

POTENTIAL FOR SHOWERS OVER SW AK WILL CONTINUE THROUGH THE WEEKEND AS
WEAK LOW PRESSURE TROUGH SETS UP IN THE REGION. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE TODAY NEAR DILLINGHAM AND MOVE
NORTHWARD ALONG THE COAST BY SAT EVENING INTO THE Y-K DELTA.

A RIDGE WILL BUILD OVER THE ALEUTIANS DRAWING IN MORE LOW CLOUDS BUT
THE SHOWERS SHOULD ABATE UNTIL THE WEEKEND. SO LOOK FOR LOW STRATUS
AND FOG TO BE MAIN CONCERN.

.LONG TERM FORECAST...
IN THE ALEUTIANS EXPECT A WEAK LOW ACROSS THE WESTERN ALEUTIANS TO
BRING MORE RAIN LATE THIS WEEKEND BUT THE RIDGE TO THE EAST WILL HOLD
OFF ANY MAJOR ADVANCE UNTIL THE MIDDLE OF NEXT WEEK. EXPECT THE SAME
GENERAL PATTERN OVER MAINLAND AK THROUGH EARLY NEXT WEEK WITH WEAK
LOWS ROTATING THROUGH THE GULF AND BREEZY CONDITIONS. HOWEVER WE
MIGHT SEE A WARM UP ACROSS SOUTHCENTRAL NEXT WEEK IF MODELS HOLD.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALES 120.
FIRE WEATHER...RFW 141.

RNW JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:20 PM AKDTSmall Craft AdvisoryAFC24 hr
Jun 7, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jun 7, 11:05 PM AKDTGale WarningAFC24 hr
Jun 7, 11:05 PM AKDTSmall Craft AdvisoryAFC12 hr
Jun 8, 9:35 AM AKDTRed Flag WarningAFC10 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.